MAUDE Adverse Event Report: COOK INC LOCK PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION

COOK INC LOCK PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported by the distributor that there was a hair inside a sterile lock pericardiocentesis catheter set.No patient contact was made.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d10 - product received on investigation - evaluation: a review of the complaint history, device history record (dhr), instructions for use (ifu) and quality control, as well as a visual inspection of the returned device was conducted during the investigation.One sealed lock pericardiocentesis catheter set was returned to cook for evaluation.Upon visual inspection, a dark, hair-like fiber was observed in the sealed pouch.Therefore, this device was considered to be manufactured out of specification.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the complaint lot (9604205) revealed no reported non-conformances.A database search found this to be the only complaint associated with the given complaint lot.Due to this, cook has concluded that there is no evidence to suggest that non-conforming product exists either in house or in field.Cook also reviewed product labeling.The instructions for use states to "not use the product if there is doubt the product is sterile." based on the information provided, inspection of the returned product, and the results of our investigation, a definitive root cause was traced to a deficiency in manufacturing and more specifically in quality control.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LOCK PERICARDIOCENTESIS CATHETER SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9209242
Report Number1820334-2019-02648
Device Sequence Number3057962
Product Code GBX
UDI-Device Identifier00827002024335
UDI-Public(01)00827002024335(17)220319(10)9604205
Combination Product (Y/N)N
Initial Reporter CountrySI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberN/A
Device Catalogue NumberC-PCS-830-LOCK
Device Lot Number9604205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/20/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1